Alert archive / Montana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 16, 2010, 3:58 PM MDT for Fergus County, Montana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2010, 3:58 PM MDT (21:58 UTC)
- Expired
- Jun 16, 2010, 4:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Fergus County, MT
The radar
The Billings radar (KBLX), 164 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:30 PM MDT | Tornado Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:29 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 16, 2:29 PM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 229 PM MDT WED JUN 16 2010 .DISCUSSION... TONIGHT THROUGH FRIDAY...A DEEP UPPER LEVEL LOW PRESSURE TROF WILL BE OVER OVER EASTERN WA/OR/NEVADA THIS EVENING AND MOVE ACROSS SOUTHWEST MONTANA THURSDAY. THIS PATTERN WILL CONTINUE THE WIDESPREAD LIFT OVER THE ZONES ALTHOUGH THIS WILL BECOME MORE FOCUSED OVER THE NORTHERN PLAINS THURSDAY. AS THE SYSTEM GRADUALLY MOVES EAST...UPSLOPE FLOW AT LOW LEVELS WILL KEEP MOISTURE FOCUSED OVER THE NORTHWEST ZONES...THE AIRMASS WILL BE DRIER NEAR HAVRE AND POINTS EAST. THE LOW LEVEL FLOW BEGINS TO SWITCH TO THE WEST DURING THE NIGHT AND DRIER AIR ALSO MOVES IN FROM THE WEST ACROSS LEWIS AND CLARK AND CASCADE COUNTIES. AS THE SYSTEM MOVES EAST...LOW LEVEL FLOW WILL CONTINUE TO STRENGTHEN AND THE HIGH WIND WATCH FOR THURSDAY AFTERNOON WILL BE CONTINUED. IN GENERAL...UNSETTLED...CYCLONIC CONDITIONS WILL PERSIST THROUGH FRIDAY WHEN HIGH PRESSURE AGAIN BEGINS TO BUILD OVER THE ZONES. ZELZER FRIDAY NIGHT THROUGH WEDNESDAY...THE PERIOD STARTS OUT WITH THE LAST INFLUENCES OF AN UPPER LOW TRACKING ACROSS THE UPPER MIDWEST. ISOLATED SHOWERS WILL REMAIN A POSSIBILITY OVER THE NORTH AND EASTERN PORTION OF THE COUNTY WARNING AREA. ANOTHER UPPER TROF TAKES UP RESIDENCE OVER THE WEST COAST ON SATURDAY SETTING UP SOUTHWESTERLY FLOW ALOFT OVER THE AREA AND THE POSSIBILITY OF AFTERNOON AND EVENING CONVECTION. THE UPPER TROF MOVES VERY LITTLE ON SUNDAY AND MONDAY BUT EJECTS SHORT WAVE ENERGY ACROSS THE AREA ALLOWING FOR CONVECTIVE ACTIVITY TO INCREASE IN AREAL COVERAGE BOTH DAYS. THE UPPER TROF THEN LIFTS OUT OVER THE AREA ON TUESDAY ALLOWING FOR CONVECTIVE ACTIVITY TO BECOME ISOLATED. THE MODELS BECOME QUITE DIVERGENT BY WEDNESDAY WITH THE EUROPEAN BUILDING A WEAK RIDGE OVER WESTERN MONTANA WHILE THE GFS DEVELOPS YET ANOTHER UPPER TROF OVER THE WEST. HAVE LEFT ISOLATED POPS IN THE FORECAST FOR WEDNESDAY. TEMPERATURES WILL CONTINUE SLIGHTLY BELOW SEASONAL AVERAGES. && .AVIATION... UPDATED 1745Z. THE MOIST UNSTABLE FLOW WILL CONTINUE TODAY AS WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS MOVE OVER THE AREA. WINDS WILL STAY RELATIVELY LOW THROUGH THE DAYLIGHT HOURS...EXCEPT NEAR THUNDERSTORMS AND THE STRONGEST SHOWERS WHERE GUSTY ERRATIC WINDS AREA LIKELY. WINDS WILL INCREASE OVERNIGHT AT ALL TAF SITES AS AS GRADIENT WIND DEVELOPS BEHIND THE CENTER OF CIRCULATION OF THE SURFACE LOW. BY 18Z TOMORROW STRONG GUSTY WINDS ARE EXPECTED ACROSS CENTRAL AND NORTH CENTRAL MONTANA. MVFR AND IFR CONDITIONS WILL DOMINATE ACROSS MOST OF THE AREA. SOME LOCATIONS MAY DROP INTO LIFR CONDITIONS FOR PROLONGED PERIODS OF TIME. VFR CONDITIONS ARE ALSO POSSIBLE BUT THEY WILL BE THE EXCEPTION. CB CLOUD GROUPS INDICATE A CHANCE OF THUNDERSTORMS WITHOUT THE CONFIDENCE THAT THE STORMS WILL DIRECTLY AFFECT THE TAF SITES. SUK && .HYDROLOGY... MANY RIVERS ACROSS THE REGION CONTINUE TO RUN HIGH FROM A COMBINATION OF SNOW MELT AND RAINFALL RUNOFF. SEVERAL DAMS ARE ALSO RELEASING WATER IN RESPONSE TO INFLOW TO THE RESERVOIRS. A PACIFIC WEATHER SYSTEM WILL BRING WET WEATHER TO THE AREA THROUGH THURSDAY AND ADDITIONAL RAINFALL RUNOFF WILL MOVE THROUGH THE DRAINAGES. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS DURING THIS PERIOD...WHICH MAY CAUSE BRIEF HEAVY RAINFALL AT TIMES. WITH WIDESPREAD SHOWER ACTIVITY EXPECTED THIS WEEK...THE FLOOD ADVISORY FOR JUDITH BASIN COUNTY HAS BEEN EXTENDED THROUGH FRIDAY EVENING. ALSO BASED ON SOME REPORTS OF HEAVY RAINFALL OCCURRING OVER FERGUS COUNTY...AND MORE RAINFALL ON THE WAY...HAVE ADDED FERGUS COUNTY TO THE SMALL STREAM FLOOD ADVISORY. && .PRELIMINARY POINT TEMPS/POPS... GTF 46 53 43 62 / 90 80 50 30 CTB 44 50 40 58 / 100 100 80 50 HLN 43 57 43 67 / 90 60 20 20 BZN 45 62 40 72 / 90 60 20 20 WEY 33 49 31 62 / 80 60 20 0 DLN 39 56 36 67 / 100 60 20 20 HVR 51 57 47 61 / 90 90 80 50 LWT 45 54 41 61 / 100 70 50 40 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING BLAINE...CHOUTEAU...FERGUS...JUDITH BASIN. SMALL STREAM FLOOD ADVISORY FOR JUDITH BASIN COUNTY THROUGH FRIDAY EVENING. SMALL STREAM FLOOD ADVISORY FOR FERGUS COUNTY THROUGH FRIDAY AFTERNOON. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 16, 5:20 AM MDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 520 AM MDT WED JUN 16 2010 MTZ050-171130- JUDITH BASIN- 520 AM MDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT. A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA TODAY. THERE IS THE POTENTIAL OF BRIEF HEAVY RAINFALL...HAIL...AND GUSTY WINDS WITH THUNDERSTORMS THIS AFTERNOON. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SMALL STREAM FLOOD ADVISORY IS IN EFFECT INTO FRIDAY EVENING. A HIGH WIND WATCH IS IN EFFECT THURSDAY AFTERNOON AND EVENING. A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA INTO THURSDAY NIGHT. IT HAS THE POTENTIAL TO PRODUCE RAINFALL TOTALS OF ONE TO TWO INCHES THROUGH THURSDAY NIGHT. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. FORECASTS SHOULD BE MONITORED CLOSELY FOR POSSIBLE HYDROLOGIC HIGHLIGHTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ051-171130- FERGUS- 520 AM MDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A SMALL STREAM FLOOD ADVISORY IS IN EFFECT. A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA TODAY. THERE IS THE POTENTIAL OF BRIEF HEAVY RAINFALL...HAIL...AND GUSTY WINDS WITH THUNDERSTORMS THIS AFTERNOON. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SMALL STREAM FLOOD ADVISORY IS IN EFFECT INTO FRIDAY EVENING. A HIGH WIND WATCH IS IN EFFECT THURSDAY AFTERNOON AND EVENING. A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA INTO THURSDAY NIGHT. IT HAS THE POTENTIAL TO PRODUCE RAINFALL TOTALS OF ONE TO TWO INCHES THROUGH THURSDAY NIGHT. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. FORECASTS SHOULD BE MONITORED CLOSELY FOR POSSIBLE HYDROLOGIC HIGHLIGHTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ013-047-171130- CHOUTEAU-BLAINE- 520 AM MDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA TODAY. THERE IS THE POTENTIAL OF BRIEF HEAVY RAINFALL...HAIL...AND GUSTY WINDS WITH THUNDERSTORMS THIS AFTERNOON. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING. A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA INTO THURSDAY NIGHT. IT HAS THE POTENTIAL TO PRODUCE RAINFALL TOTALS OF ONE TO TWO INCHES THROUGH THURSDAY NIGHT. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. FORECASTS SHOULD BE MONITORED CLOSELY FOR POSSIBLE HYDROLOGIC HIGHLIGHTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-012-014-015-052>055-171130- BEAVERHEAD-HILL-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 520 AM MDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA TODAY. THERE IS THE POTENTIAL OF BRIEF HEAVY RAINFALL...HAIL...AND GUSTY WINDS WITH THUNDERSTORMS THIS AFTERNOON. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA INTO THURSDAY NIGHT. IT HAS THE POTENTIAL TO PRODUCE RAINFALL TOTALS OF ONE TO TWO INCHES THROUGH THURSDAY NIGHT. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. FORECASTS SHOULD BE MONITORED CLOSELY FOR POSSIBLE HYDROLOGIC HIGHLIGHTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-044>046-048-049-171130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 520 AM MDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA TODAY. THERE IS THE POTENTIAL OF BRIEF HEAVY RAINFALL...HAIL...AND GUSTY WINDS WITH THUNDERSTORMS THIS AFTERNOON. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST PACIFIC WEATHER SYSTEM WILL AFFECT THE AREA INTO THURSDAY NIGHT. IT HAS THE POTENTIAL TO PRODUCE RAINFALL TOTALS OF ONE TO TWO INCHES THROUGH THURSDAY NIGHT. WITH SOME RIVERS AND STREAMS RUNNING HIGH...THIS EXTRA RAINFALL COULD CAUSE THEM TO COME OUT OF THEIR BANKS. FORECASTS SHOULD BE MONITORED CLOSELY FOR POSSIBLE HYDROLOGIC HIGHLIGHTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 16, 3:32 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 332 PM MDT WED JUN 16 2010 MTZ050-051-162215- FERGUS MT-JUDITH BASIN MT- 332 PM MDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN JUDITH BASIN AND CENTRAL FERGUS COUNTIES UNTIL 415 PM MDT... AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOORE...OR 13 MILES SOUTHWEST OF LEWISTOWN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEWISTOWN AND FERGUS. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4739 10907 4719 10887 4686 10964 4701 10979 TIME...MOT...LOC 2132Z 235DEG 32KT 4699 10960 MLS
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:32 PM MDT | Special Weather Statement | TFX | Fergus | 43 min |
| Jun 16, 3:40 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 22 min |
| Jun 16, 4:12 PM MDT | Flood Watch | TFX | 17 hr | |
| Jun 16, 4:20 PM MDT | Special Weather Statement | TFX | Fergus | 40 min |
| Jun 16, 4:39 PM MDT | Areal Flood Advisory | TFX | Cascade, Lewis and Clark | 17 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.